Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Linear finite element methods for planar linear elasticity


Authors: Susanne C. Brenner and Li-Yeng Sung
Journal: Math. Comp. 59 (1992), 321-338
MSC: Primary 73V05; Secondary 65N12, 65N30
MathSciNet review: 1140646
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A linear nonconforming (conforming) displacement finite element method for the pure displacement (pure traction) problem in two-dimensional linear elasticity for a homogeneous isotropic elastic material is considered. In the case of a convex polygonal configuration domain, $ \mathcal{O}(h)\;(\mathcal{O}({h^2}))$ error estimates in the energy $ ({L^2})$ norm are obtained. The convergence rate does not deteriorate for nearly incompressible material. Furthermore, the convergence analysis does not rely on the theory of saddle point problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 73V05, 65N12, 65N30

Retrieve articles in all journals with MSC: 73V05, 65N12, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1140646-2
PII: S 0025-5718(1992)1140646-2
Keywords: Linear finite elements, linear elasticity
Article copyright: © Copyright 1992 American Mathematical Society